Alert archive / North Carolina / Beach Hazards Statements in 2014
Beach Hazards Statement 25, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Oct 15, 2014, 3:57 AM EDT. It took effect at Oct 15, 2014, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2014, 3:57 AM EDT (07:57 UTC)
- In effect from
- Oct 15, 2014, 8:00 AM EDT
- Expired
- Oct 15, 2014, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
028 WHUS42 KMHX 150757 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 357 AM EDT WED OCT 15 2014 ...STRONG SOUTH TO NORTH LONGSHORE CURRENTS AND DANGEROUS SHORE BREAK WILL OCCUR ALONG THE NORTH CAROLINA COAST TODAY... .PERSISTENT SOUTHERLY FLOW TO 25 KNOTS ALONG THE NORTH CAROLINA COAST AHEAD OF A SLOW MOVING COLD FRONT WILL PRODUCE STRONG SOUTH TO NORTH LONGSHORE CURRENTS AND DANGEROUS BREAKING SURF OF 5 TO 7 FEET ALONG AREA BEACHES TODAY. NCZ095-098-103-104-160000- /O.NEW.KMHX.BH.S.0025.141015T1200Z-141016T0000Z/ CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE- 357 AM EDT WED OCT 15 2014 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING. * HAZARDS...STRONG NORTH TO SOUTH LONGSHORE CURRENTS. DANGEROUS 4 TO 7 FOOT SHORE BREAK. MODERATE THREAT OF RIP CURRENTS. * LOCATION...ALL AREA BEACHES TODAY. * TIMING AND TIDES...THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SHORE BREAK OCCURS WHEN WAVES BREAK DIRECTLY ON THE BEACH. THE MOST COMMON INJURIES WITH STRONG SHORE BREAK ARE NECK AND BACK INJURIES...WHICH MOST OFTEN OCCUR WHEN THE POWERFUL SURF THROWS A SWIMMER OR SURFER HEAD FIRST INTO THE BOTTOM. IT IS EXTREMELY IMPORTANT TO PROTECT YOUR HEAD AND NECK WHENEVER YOU ARE IN BREAKING WAVES BY KEEPING YOUR HANDS IN FRONT OF YOU AT ALL TIMES. STRONG LONGSHORE CURRENTS CAN SWEEP SWIMMERS AND SURFERS INTO RIP CURRENTS...PIERS...JETTIES AND OTHER HAZARDOUS AREAS. IN MANY CASES THE LONGSHORE CURRENT IS STRONG ENOUGH TO PREVENT SWIMMERS FROM BEING ABLE TO KEEP THEIR FEET ON THE BOTTOM MAKING IT DIFFICULT TO RETURN TO SHORE. RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 15, 1:27 AM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Oct 15, 1:27 AM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
127 AM EDT WED OCT 15 2014
.SYNOPSIS...
A COLD FRONT WILL MOVE THROUGH FROM THE WEST WEDNESDAY. A DRY COLD
FRONT WILL MOVE THROUGH THIS WEEKEND. THE NEXT FRONT WILL PASS
THROUGH TUESDAY.
&&
.NEAR TERM /OVERNIGHT/...
AS OF 115 AM TUE...MESOANALYSIS INDICATES BROAD AREA OF INSTABILITY
ACROSS EASTERN NC AS WARM AND UNSTABLE AIR MASS REMAINS IN PLACE.
BAND OF SHOWERS WITH SOME EMBEDDED THUNDER TRAINING NORTHWARD
BETWEEN CRYSTAL COAST AND PLYMOUTH AREA IN WASHINGTON AND MARTIN
COUNTIES WILL BE THE FOCUS FOR THE REST OF THE OVERNIGHT.
SUFFICIENT DEEP SHEAR FOR AN ISO SEVERE STORM PRODUCING GUSTY
WINDS...AND GIVEN BACKED SE SFC FLOW ENHANCING LOW LEVEL
HELICITY...CANNOT RULE OUT AN ISO BRIEF TORNADO EMBEDDED IN THIS
BAND OVERNIGHT. OTHER THREAT WILL BE HEAVY RAIN AND MINOR FLOODING
POSSIBILITIES AS TRAINGING CELLS PRODUCE COPIOUS AMOUNTS OF RAIN
IN SHORT AMOUNTS OF TIME.
&&
.SHORT TERM /WEDNESDAY/...
AS OF 330 PM TUE...COLD FRONT WILL MOVE THROUGH FROM THE WEST
DURING THE DAY. VERY MOIST AND UNSTABLE ATMOSPHERE AHEAD OF IT
ACROSS THE ENTIRE FORECAST AREA. CATEGORICAL POPS THROUGHOUT.
FORECAST SOUNDINGS SHOW DEEP AND STRONG SOUTHERLY FLOW FROM THE
GROUND UP. CONVECTIVE CELLS WILL BE MOVING QUICKLY AT 40-45 KNOTS.
LATEST DAY2 OUTLOOK FROM SPC HAS THE AREA IN ONLY GENERAL THUNDER
AND ONLY LOW PROBABILITIES FURTHER NORTH IN THE MID ATLANTIC
REGION. HIGHS WILL BE IN THE UPPER 70S ACROSS THE AREA.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...LATEST MODELS REMAIN FAIRLY CONSISTENT WITH
SLOW MOVEMENT OF UPPER LOW AND ASSCTD SFC COLD FRONT MOVING ACROSS
AREA WED NIGHT...AND SRN END OF UPR TROF PASSING THROUGH BY THU
EVENING. ALL MODELS INDICATE WSPRD SHOWERS AND TSTMS ALONG AND AHEAD
OF FRONT OVER ERN HALF OF AREA WED EVENING AND RAISED POPS TO
CATEGORICAL ACCORDINGLY. LOCALIZED STRONG WIND GUSTS PSBL WITH
STRONGER STORMS IN LOW CAPE/HIGH SHEAR ENVIRONMENT...AND HEAVY RAIN
LIKELY WITH PW OVER 2 INCHES.
SOME CLEARING EXPECTED WITH DRY SLOT LATE WED NIGHT AND THU
MORNING...BUT SOME REDEVELOPMENT LIKELY THU AS SRN END OF TROF MOVES
ACROSS. MODELS IN AGREEMENT THAT PRECIP THREAT WILL REMAIN W AND N
OF AREA WITH SOME DOWNSLOPING...AND KEPT PREVIOUS DRY FCST.
HIGH AND DRY CONDITIONS THU NIGHT THROUGH FRI NIGHT WITH RIDGING SFC
AND ALOFT. CLIPPER SHRT WV WILL PUSH DRY COLD FRONT ACROSS AREA SAT
AND SAT NIGHT...FOLLOWED BY REINFORCING SHOT OF DRIER AND COOLER AIR
SUN-MON.
ANOTHER SHRT WV TROF AND SFC COLD FRONT WILL APPROACH MON NIGHT AND
MOVE THROUGH TUE. MODELS DIFFER ON STRENGTH AND ASSCTD MSTR RETURN
BUT ENOUGH SUPPORT FOR 20 POPS COASTAL SECTIONS MON NIGHT AND ALL
ZONES TUE.
TEMPS NEAR OR SLIGHTLY ABOVE NORMAL MOST OF PERIOD WITH LOWS MAINLY
50S AND HIGHS LOW-MID 70S. SOME UPPER 40S PSBL INLAND SECTIONS MON
MORNING.
&&
.AVIATION /05Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 7 PM TUE...A STRONG COLD FRONT WILL APPROACH THE AREA
THROUGH THE OVERNIGHT AND INTO WEDNESDAY...MOVING THROUGH THE
TERMINALS LATE WED AFTERNOONOR EARLY EVENING. SCATTERED SHOWERS
ONGOING THIS EVENING AND EXPECT INCREASING COVERAGE ON WED...WITH
EMBEDDED TSTMS POSSIBLE. PERIOD OF SUB-VFR CONDITIONS EXPECTED TO
DEVELOP OVERNIGHT AND CONTINUE THROUGH WED AHEAD OF THE FRONT.
THERE WILL BE THE POTENTIAL FOR IFR...THOUGH WILL KEEP SITES MVFR
AT THIS TIME DUE TO LACK OF CONFIDENCE. GUSTY SE WINDS CONTINUE
TONIGHT THROUGH WEDNESDAY...DIMINISHING BEHIND THE FRONT AND
TURNING WESTERLY WED EVENING.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 300 PM TUESDAY...WDSPRD SUB-VFR CONDITIONS LIKELY WITH SHOWERS
AND TSTMS ALONG AND AHEAD OF FRONT MOVING ACROSS AREA WED NIGHT. VFR
EXPECTED REST OF PERIOD WITH DRY HIGH PRESSURE IN CONTROL EXCEPT FOR
A DRY COLD FRONT PASSAGE LATE SAT.
&&
.MARINE...
SHORT TERM /THROUGH WEDNESDAY/...
AS OF 1030 PM TUE...NO CHANGE TO THE CURRENT MARINE FORECAST.
LATEST BUOY OBS SHOW SE WINDS 15-20KT WITH GUSTS TO 25KT AND SEAS
4-7FT. STRONG SE/S FLOW WILL CONTINUE OVERNIGHT AND WEDNESDAY
AHEAD OF THE APPROACHING COLD FRONT. WINDS WILL PEAK LATE TONIGHT
THROUGH WED AFTERNOON/EARLY EVENING...GENERALLY 15-25KT WITH GUSTS
UP TO 30KT...AND SEAS 5-9FT. SCA CONTINUE FOR COASTAL WATERS AND
SOUNDS.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 300 PM TUESDAY...GUSTY SRLY WINDS 15-25 KT WILL CONTINUE AHEAD
OF FRONT WED NIGHT...DIMINISHING THU MORNING. WINDS WILL SHIFT TO
W-NW LATE THU AND THU NIGHT AS HIGH PRES BUILDS IN...THEN BACK TO SW
FRI NIGHT AS A DRY COLD FRONT APPROACHES FROM NW. STRONGER CAA SURGE
EXPECTED IN WAKE OF THIS FRONT WITH NW TO N WINDS 15-20 KT LIKELY
SAT NIGHT AND SUN.
HIGHER COMBINED SEAS WED NIGHT WITH GUSTY SW WINDS WILL SUBSIDE
SOMEWHAT EARLY THU...BUT SWELL FROM DISTANT HURRICANE GONZALO WILL
RESULT IN EXTENDED PERIOD OF ELEVATED SEAS INTO FRI NIGHT. BLEND OF
WW3 AND NWPS INDICATES HEIGHTS PEAKING AT 6-9 FT LATE FRIDAY...THEN
SUBSIDING TO 4-5 FT SATURDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR AMZ135.
SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 6 PM EDT THIS
EVENING FOR AMZ130.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT SATURDAY FOR AMZ152-154.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT SATURDAY FOR AMZ150-156-
158.
&&
SYNOPSIS...HSA
NEAR TERM...TL
SHORT TERM...HSA
LONG TERM...JBM
AVIATION...JBM/TL
MARINE...JBM/HSA/CQD/BMHazardous weather outlook, Oct 14, 9:29 PM EDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 929 PM EDT TUE OCT 14 2014 NCZ029-044>047-079>081-090>094-160130- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO- 929 PM EDT TUE OCT 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL DEVELOP THROUGH THE OVERNIGHT HOURS. TONIGHT. A STORM OR TWO MAY BECOME STRONG TO POSSIBLY SEVERE WITH DAMAGING WIND GUSTS AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A SLOW MOVING COLD FRONT WILL CROSS THE REGION WEDNESDAY AND WEDNESDAY NIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AHEAD OF THE FRONT WITH AMOUNTS OVER AN INCH POSSIBLE. SOME OF THE STORMS COULD BE STRONG TO POSSIBLY SEVERE WITH DAMAGING WIND GUSTS OR AN ISOLATED TORNADO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ095-103-104-160130- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 929 PM EDT TUE OCT 14 2014 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL DEVELOP THROUGH THE OVERNIGHT HOURS. A STORM OR TWO MAY BECOME STRONG TO POSSIBLY SEVERE WITH DAMAGING WIND GUSTS AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. A SLOW MOVING COLD FRONT WILL CROSS THE REGION WEDNESDAY AND WEDNESDAY NIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AHEAD OF THE FRONT WITH AMOUNTS OVER AN INCH POSSIBLE. SOME OF THE STORMS COULD BE STRONG TO POSSIBLY SEVERE WITH DAMAGING WIND GUSTS OR AN ISOLATED TORNADO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ098-160130- ONSLOW- 929 PM EDT TUE OCT 14 2014 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT WEDNESDAY THROUGH WEDNESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS WILL DEVELOP THROUGH THE OVERNIGHT HOURS. A STORM OR TWO MAY BECOME STRONG TO POSSIBLY SEVERE WITH DAMAGING WIND GUSTS AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. A SLOW MOVING COLD FRONT WILL CROSS THE REGION WEDNESDAY AND WEDNESDAY NIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN AHEAD OF THE FRONT WITH AMOUNTS OVER AN INCH POSSIBLE. SOME OF THE STORMS COULD BE STRONG TO POSSIBLY SEVERE WITH DAMAGING WIND GUSTS OR AN ISOLATED TORNADO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Oct 15, 12:19 AM EDT, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1219 AM EDT WED OCT 15 2014
NCZ093-095-150515-
CARTERET-CRAVEN-
1219 AM EDT WED OCT 15 2014
...A STRONG THUNDERSTORM WILL MOVE ACROSS CARTERET AND CRAVEN
COUNTIES THROUGH 115 AM EDT...
AT 1219 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BOGUE INLET PIER...OR ABOUT 14 MILES SOUTHWEST OF NEWPORT...MOVING
NORTH AT 30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...CAPE CARTERET...BROAD
CREEK...NEWPORT...CAMP BRYAN...LITTLE LAKE...HAVELOCK.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3480 7712 3483 7705 3484 7711 3512 7709
3509 7694 3505 7695 3507 7700 3501 7697
3498 7693 3493 7677 3472 7685 3469 7698
3468 7697 3470 7691 3469 7686 3468 7686
3464 7710
TIME...MOT...LOC 0419Z 191DEG 26KT 3464 7701
8Special weather statement, Oct 15, 1:17 AM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
117 AM EDT WED OCT 15 2014
NCZ092>095-150615-
CARTERET-CRAVEN-JONES-PAMLICO-
117 AM EDT WED OCT 15 2014
...AN AREA OF STRONG THUNDERSTORMS WILL MOVE ACROSS
PAMLICO...CARTERET...CRAVEN AND JONES COUNTIES THROUGH 215 AM EDT...
AT 115 AM EDT...DOPPLER RADAR INDICATED AN AREA OF STRONG
THUNDERSTORMS 6 MILES SOUTH OF INDIAN BEACH...OR ABOUT 13 MILES
SOUTH OF NEWPORT...MOVING NORTH AT 35 MPH.
SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...EMERALD
ISLE...INDIAN BEACH...WILDWOOD...NEWPORT...CAMP
BRYAN...HAVELOCK...JAMES CITY AND ARAPAHOE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3509 7706 3509 7673 3499 7673 3499 7676
3496 7680 3507 7700 3501 7697 3495 7688
3495 7682 3492 7677 3493 7674 3469 7676
3468 7692 3465 7705
TIME...MOT...LOC 0515Z 182DEG 29KT 3462 7693
8Special weather statement, Oct 15, 2:18 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
218 AM EDT WED OCT 15 2014
NCZ093>095-150715-
CARTERET-CRAVEN-PAMLICO-
218 AM EDT WED OCT 15 2014
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PAMLICO...CARTERET AND
CRAVEN COUNTIES THROUGH 315 AM EDT...
AT 218 AM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER MITCHELL VILLAGE...OR ABOUT OVER MOREHEAD
CITY...MOVING NORTH AT 35 MPH.
SOME LOCATIONS IMPACTED INCLUDE...NEWPORT...HARLOWE...NORTH
HARLOWE...BACHELOR...MINNESOTT BEACH FERRY...JANEIRO.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3469 7671 3468 7691 3468 7692 3470 7691
3472 7677 3472 7691 3497 7691 3492 7676
3501 7668 3496 7681 3502 7691 3523 7691
3522 7685 3523 7658 3517 7662 3517 7659
3507 7659 3501 7662 3499 7660 3467 7662
TIME...MOT...LOC 0618Z 182DEG 32KT 3472 7678
8The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 12:19 AM EDT | Special Weather Statement | MHX | Craven | 56 min |
| Oct 15, 1:17 AM EDT | Special Weather Statement | MHX | Craven | 58 min |
| Oct 15, 2:18 AM EDT | Special Weather Statement | MHX | Pamlico | 57 min |
| Oct 15, 2:31 PM EDT | Areal Flood Advisory | MHX | Carteret | 89 min |
| Oct 15, 2:57 PM EDT | Special Weather Statement | MHX | Dare | 63 min |
Nearby
Beach Hazards Statements in North Carolina, 2014Every beach hazards statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.